I got 1 1/2 syringe of voluma in upper cheeks. I have two swollen worm like looking things on my temples? (Photo)

The doctor who did The procedure came highly recommended. She said that this swelling is product that is "bonus" filler as she wasn't aiming for temples. I'm told it will settle in and help fill in temple. It's a week later and still there. Should I be concerned?

Doctor Answers 11

Voluma for cheek volume filling in my NYC patients

I have not seen adjacent cosmetic units being filled or so swollen after Voluma in the mid cheek. Sometimes the tear trough of the lower eyelid can look better or worse after Voluma filler in the cheek, but I have not seen in my NYC patients, temples swelling from Voluma cheek filling. IF it occurs in both temples, then one would wonder if there wasn't some filler injected directly there. If it's only one temple, then the question is if there was some spread of filler to that area, but I'm not sure how that would occur in such a linear fashion unless it was in a vessel, but that would create a complication possibly that would be easy to recognize. There can be engorgement of veins above an area that is treated at times, possibly if there is some compression of the vein near the injected area. This can only be evaluated by examination in person.  If your physician determines it's actual filler, and your unhappy with its appearance then it may be dissolved with an enzyme injected in the unwanted filler.

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs

Manhattan Dermatologic Surgeon
4.9 out of 5 stars 36 reviews


It appears to be swelling from your bodies metabolism of the Juvederm Voluma.

Check with your doctor regarding the injection locations.

Voluma and Temples

There may be some swelling which has not resolved or the product placement may be "off" in terms on the mid-face and volume loss.  I would wait an additional week to assess the full results and if you are still unhappy return for Vitrase to dissolve the product.  Best, Dr. Green


Thank you for your question. You should not be concerned about your current aesthetic appearance in the temples at only one week after the procedure. Keep in mind that once the filler settles (which typically takes 2 to 4 weeks), the only noticeable results will be enviably youthful cheeks for Voluma's 24-month span. Always consult in person with a board certified facial plastic surgeon.

Best wishes,

Ross A. Clevens, MD
Melbourne Facial Plastic Surgeon
4.7 out of 5 stars 93 reviews

I got 1 1/2 syringe of voluma in upper cheeks. I have two swollen worm like looking things on my temples?

Hello, and thanks for your question. Post-filler swelling can take 1-2 weeks to fully subside, so it may be early to assess your final result. If you are not pleased with your final result, the product can be dissolved with injection of an enzyme called hyaluronidase. To maximize the likelihood of a favorable outcome, I recommend that you only get treated by an expert. Hope this opinion is helpful to you. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Another week or two

Good afternoon,

There is a good chance this is swelling from the procedure, which is perfectly normal. Give it another week or two to settle down. If the swelling is still there after a few more weeks, please contact your surgeon.

Norman M. Rowe, MD
New York Plastic Surgeon
4.9 out of 5 stars 51 reviews

Swelling After Voluma

I don't think this is "bonus filler", I think it's most likely swelling from your injections. It should resolve and settle down after a couple of weeks. If it persists then see your injector. Best wishes.

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 9 reviews

Temple swelling after Voluma

Treatment of the cheeks with Voluma can sometime lead to swelling of the muscle around the eye leading to the appearance that you are presenting with in the picture.  This will likely resolve in a few days.  If it is still present at 10-14 days, Voluma can be reduced with hyaluronidase in a few hours.  However, it might be advisable to fill your temples as well in order to create a more youthful look and elevate the tail of the brow rather than removing the filler.  Make sure to set up a follow up with your physician to evaluate the final results.  Best of luck.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Temple Filling With Voluma -- Swelling or Filler? Reverse if unhappy with hyaluronidase

most people get swollen after fillers into the temples and the veins dilate for 1-2 weeks.  If this happens I suggest waiting 1-2 weeks and if still there then reverse the filler.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Swelling in temples after Voluma to cheeks

I would not be concerned about this currently. It is probably swelling related to the injection. If it looks unusual at about 2 weeks, it can be dissolved using hyaluronidase. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.